Alert archive / Colorado / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 4, 2011, 4:36 AM MDT for 6 counties in Colorado. It took effect at Aug 4, 2011, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2011, 4:36 AM MDT (10:36 UTC)
- In effect from
- Aug 4, 2011, 12:00 PM MDT
- Expired
- Aug 4, 2011, 7:56 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WGUS65 KPUB 041036 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 436 AM MDT THU AUG 4 2011 ...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE THIS AFTERNOON AND EVENING... .THE MONSOON WILL CONTINUE TO BE ACTIVE TODAY...BRINGING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. COZ081>085-087-088-094-041845- /O.NEW.KPUB.FF.A.0005.110804T1800Z-110805T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... WALSENBURG...TRINIDAD...BRANSON...KIM 436 AM MDT THU AUG 4 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY. IN SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM NOON MDT TODAY THROUGH THIS EVENING. * NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING THE THREAT OF HEAVY RAINFALL TO THE REGION. MANY LOCATIONS OVER THE WATCH AREA HAVE SEEN HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING. * POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
110 WGUS65 KPUB 041754 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1154 AM MDT THU AUG 4 2011 ...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE THIS AFTERNOON AND EVENING... .THE MONSOON WILL CONTINUE TO BE ACTIVE TODAY...BRINGING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. COZ081>085-087-088-094-050200- /O.CON.KPUB.FF.A.0005.110804T1800Z-110805T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... WALSENBURG...TRINIDAD...BRANSON...KIM 1154 AM MDT THU AUG 4 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY. IN SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 9 PM MDT THIS EVENING * SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING THE THREAT OF HEAVY RAINFALL TO THE REGION. MANY LOCATIONS OVER THE WATCH AREA HAVE SEEN HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING. * POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
699 WGUS65 KPUB 042331 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 531 PM MDT THU AUG 4 2011 ...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE THIS AFTERNOON AND EVENING... .THE MONSOON WILL CONTINUE TO BE ACTIVE THROUGH THIS EVENING...BRINGING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. COZ081>085-087-088-094-050300- /O.CON.KPUB.FF.A.0005.000000T0000Z-110805T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... WALSENBURG...TRINIDAD...BRANSON...KIM 531 PM MDT THU AUG 4 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY. IN SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 9 PM MDT THIS EVENING * SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING BRINGING THE THREAT OF HEAVY RAINFALL TO THE REGION. MANY LOCATIONS OVER THE WATCH AREA HAVE SEEN HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING. * POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
734 WGUS65 KPUB 050156 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 756 PM MDT THU AUG 4 2011 ...FLOOD WATCH HAS BEEN CANCELLED... .THE HEAVY RAIN WHICH RESULTED IN LOCAL FLOODING EARLIER TODAY HAS MOVED OUT OF THE AREA...AND THE FLASH FLOOD THREAT HAS ENDED FOR TONIGHT. COZ081>085-087-088-094-050300- /O.CAN.KPUB.FF.A.0005.000000T0000Z-110805T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... WALSENBURG...TRINIDAD...BRANSON...KIM 756 PM MDT THU AUG 4 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. HEAVY RAINS HAVE MOVED OUT OF THE WATCH AREA. SMALL STREAMS WILL STILL BE RUNNING HIGH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 9:51 PM MDT, 6 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 9:51 PM MDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 951 PM MDT WED AUG 3 2011 .UPDATE... UPDATE FOR CANCELLATION OF THE FLASH FLOOD WATCH...AND TO INCORPORATE LATEST OBS DATA. REMAINDER OF FORECAST PACKAGE LOOKS GOOD AT THIS TIME. MOORE && .AVIATION... NO CHANGE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 323 PM MDT WED AUG 3 2011/ SHORT TERM... (TONIGHT AND THURSDAY) ..SHORT TERM CONCERNS REMAIN SLOW MOVING THUNDERSTORM COVERAGE AND THE POTENTIAL FOR FLASH FLOODING... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR DATA CONTINUES TO INDICATE THE MONSOONAL MOISTURE PLUME EMBEDDED WITHIN WEAK SOUTHWESTERLY FLOW ALOFT. WATER VAPOR IMAGERY IS ALSO INDICATING LAST NIGHTS MCV ACROSS NORTHWEST KANSAS CONTINUING TO SLOWLY MOVE INTO SOUTHWESTERN NEBRASKA...WITH A SHORT WAVE LIFTING OUT ACROSS NORTHEASTERN UTAH AND YET ANOTHER DISTURBANCE LIFTING OUT SOUTHWESTERN NEW MEXICO ATTM. 12Z NCEP ANALYSIS INDICATING PWATS SLIGHTLY LESS THAN YESTERDAY...HOWEVER ARE STILL RUNNING AROUND 150 PERCENT OF NORMAL WITH 1 TO 1.25 INCHES ACROSS THE REGION. REGIONAL RADARS INDICATING STORMS FIRING ACROSS THE CENTRAL AND SOUTHERN MTS AND FAR SOUTHERN PLAINS...WITH SUBSIDENCE BEHIND PASSING MCV KEEPING THE EASTERN MTS AND NORTHERN PORTIONS OF THE PLAINS RELATIVELY QUIET ATTM...HOWEVER SHOULD BEGIN TO SEE THINGS FIRE WITH A FEW MORE HOURS OF HEATING AND MSAS DATA INDICATING CAPES OF 1000-2500 J/KG. TONIGHT...SCATTERED TO NUMEROUS STORMS TO CONTINUE FIRE OVER THE HIGHER TERRAIN SPREADING ACROSS THE IMMEDIATE ADJACENT PLAINS...MOST NUMEROUS ACROSS THE SOUTHERN AND CENTRAL MTS...WITH PROXIMITY TO EMBEDDED DISTURBANCES. STILL THINK WILL SEE STORMS DEVELOPING ACROSS THE EASTERN MTS AND I-25 CORRIDOR THROUGH THE EVENING AS SUBSIDENCE WANES. WITH THE ABUNDANT MOISTURE AND SLOW STEERING FLOWS...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL AGAIN BE THE MAIN THREAT FROM STORMS...AND FOR THAT REASON WILL KEEP CURRENT FLASH FLOOD WATCH OUT FOR FREMONT...TELLER...EL PASO AND PUEBLO COUNTIES...WHICH RECEIVED THE MOST WIDESPREAD RAINFALL YESTERDAY. SHOULD SEE STORMS DIMINISHING LATE THIS EVENING WITH SOME CLEARING OVERNIGHT...WHICH COULD LEAD TO SOME PATCHY MORNING FOG...ESPECIALLY OVER THE EASTERN PLAINS WHERE LOW LEVEL MOISTURE REMAINS IN PLACE. THURSDAY...WEAK SOUTHWEST FLOW AND THE MOISTURE PLUME TO REMAIN ACROSS THE REGION...AND EMBEDDED DISTURBANCES EXPECTED TO MOVE INTO WESTERN COLORADO THROUGH THE MORNING. THIS WILL LEAD TO ANOTHER ROUND OF SCATTERED TO NUMEROUS STORMS ACROSS THE HIGHER TERRAIN...AND POSSIBLY MORE COVERAGE ACROSS THE EASTERN PLAINS WITH LESS MORNING CLOUD COVER AND TEMPERATURES WARMER THAN TODAY. STORM WILL CONTINUE TO SLOW MOVING...THOUGH PWATS ARE EXPECTED TO BE SLIGHTLY LESS THAN TODAY...AND WILL AGAIN DEFER TO LATER SHIFTS TO DETERMINE IF ANY FLOOD HIGHLIGHTS WILL BE NEEDED. -MW LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) UPPER LEVEL HIGH REMAINS CENTERED OVER THE GULF COAST STATES EARLY IN THE EXTENDED PERIOD. THIS ALLOWS FOR A CONTINUED MONSOON FLOW ACROSS CENTRAL AND EASTERN COLORADO THROUGH FRIDAY EVENING. ON SATURDAY...UPPER LEVEL TROF CONTINUES TO ADVANCE INTO THE WESTERN U.S. WHICH FLATTENS THE FLOW OVER COLORADO AND CAUSES THE MONSOON MOISTURE TO BE PUSHED SOUTH OF THE CWA. QUASI-ZONAL FLOW CONTINUES INTO THE FIRST PART OF THE WORK WEEK UNTIL A NORTHERN STREAM TROF DIVES INTO THE GREAT LAKES REGION ON TUESDAY WITH NORTHWEST FLOW ALOFT DEVELOPING IN THE HIGH PLAINS. AT THE SURFACE...MODELS CONTINUE TO INDICATE LOW LEVEL UPSLOPE FLOW ON THE EASTERN PLAINS THURSDAY EVENING. THE LOW LEVEL MOISTURE COMBINED WITH THE TOPOGRAPHIC LIFT WARRANTS SCATTERED POPS THURSDAY EVENING. ON FRIDAY...BEST CHANCES FOR THUNDERSTORMS WILL REMAIN ALONG AND WEST OF THE SOUTHEAST COLORADO MOUNTAINS. ON SATURDAY... WAVE MOVING THROUGH THE GREAT LAKES ALLOWS A FRONTAL BOUNDARY TO MOVE THROUGH THE EASTERN PLAINS WITH LOW LEVEL UPSLOPE FLOW DEVELOPING AND CONTINUING THROUGH SUNDAY. THE LIMITING FACTOR FOR THUNDERSTORM DEVELOPMENT OVER THE WEEKEND WILL BE THE LACK OF MONSOON MOISTURE. SO ALTHOUGH A FEW THUNDERSTORMS COULD DEVELOP...NOT ANTICIPATING HEAVY RAIN WITH THE STORMS. CAPE VALUES OVER THE FAR EASTERN PLAINS WILL BE GENERALLY 1000 TO 1500 J/KG...BUT ANTICIPATE THE PRIMARY THREAT WITH ANY STRONG THUNDERSTORMS TO BE DOWNBURST WINDS. FOR MONDAY THROUGH WEDNESDAY... DRIER AIR WORKS INTO THE CENTRAL ROCKIES WITH ISOLATED THUNDERSTORMS...AT BEST...EXPECTED. HAVE TRENDED THE FORECAST TOWARD DRIER AND WARMER CONDITIONS SUNDAY THROUGH WEDNESDAY. GUIDANCE TEMPS APPEARED TO BE A BIT TOO COOL TOWARD THE END OF THE FORECAST PERIOD. 40 AVIATION... STORMS HAVE BEEN SLOWER TO DEVELOP ACROSS THE TAF SITES BUT WITH AMPLE AVAILABLE MOISTURE AND A FEW MORE HOURS OF HEATING...STILL THINK THERE WILL BE STORMS AFFECTING ALS...COS AND PUB WITHIN THE 00Z-03Z TIMEFRAME. STORMS EXPECTED TO BE NUMEROUS ACROSS THE HIGHER TERRAIN ONCE AGAIN TOMORROW AFTERNOON...WITH SCATTERED STORMS AFFECTING THE TAF SITES AFTER 22Z THU. OTHER CONCERN WILL BE POTENTIAL FOR PATCHY FOG AS LOW LEVEL MOISTURE REMAINS IN PLACE...THOUGH NOT CONFIDENT ENOUGH THE INCLUDE IN TAFS ATTM. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/31
Hazardous weather outlook, Aug 3, 9:58 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 958 PM MDT WED AUG 3 2011 COZ058>089-093>099-041300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 958 PM MDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...REST OF TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS FOR THE REMAINDER OF THE NIGHT...PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING AND VERY BRIEF MODERATE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH TUESDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO. ISOLATED STORMS MAY CONTINUE THROUGH THE OVERNIGHT HOURS. LOCALIZED FLASH FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS WITH THESE STORMS...PARTICULARLY OVER THOSE AREAS THAT ARE ALREADY SATURATED FROM PREVIOUS RAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED FOR THE REST OF TONIGHT. 27/31
In the hours before
Local storm report, Aug 3, 11:31 PM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1131 PM MDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 6 SE TEXAS CREEK 38.34N 105.50W
08/03/2011 M1.00 INCH FREMONT CO TRAINED SPOTTER
0425 PM HAIL 8 ESE COTOPAXI 38.33N 105.54W
08/03/2011 E1.75 INCH FREMONT CO BROADCAST MEDIA
0529 PM FLASH FLOOD WOODLAND PARK 38.99N 105.05W
08/03/2011 TELLER CO TRAINED SPOTTER
6 INCHES OF WATER FLOWING ACROSS HIGHWAY 67 IN SEVERAL
SPOTS. FOUNTAIN CREEK FLOWING FAST.
0530 PM FLASH FLOOD 5 N KIM 37.32N 103.35W
08/03/2011 LAS ANIMAS CO TRAINED SPOTTER
12 INCHES OF WATER FLOWING ACROSS HIGHWAY 109. FENCES
WASHED OUT ON WEST SIDE OF THE ROAD.
0547 PM HEAVY RAIN KIM 37.25N 103.35W
08/03/2011 M1.45 INCH LAS ANIMAS CO TRAINED SPOTTER
FELL SINCE 130 PM.
&&
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:45 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 54 min |
| Aug 4, 12:54 PM MDT | Areal Flood Advisory | PUB | Las Animas | 34 min |
| Aug 4, 1:23 PM MDT | Flash Flood Warning | PUB | Las Animas | 2 hr |
| Aug 4, 3:07 PM MDT | Flash Flood Warning | PUB | Teller | 82 min |
| Aug 4, 3:41 PM MDT | Areal Flood Advisory | PUB | Fremont | 112 min |
| Aug 4, 4:00 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Aug 4, 4:22 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Aug 4, 5:05 PM MDT | Areal Flood Advisory | PUB | El Paso | 115 min |
Nearby
Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.